Advanced search
Start date

Regular black holes, quasiblack holes and other compact objects in general relativity

Grant number: 12/08041-5
Support type:Scholarships abroad - Research
Effective date (Start): August 01, 2012
Effective date (End): September 01, 2012
Field of knowledge:Physical Sciences and Mathematics - Physics - Elementary Particle Physics and Fields
Principal researcher:Vilson Tonin Zanchin
Grantee:Vilson Tonin Zanchin
Host: José Pizarro de Sande e Lemos
Home Institution: Centro de Ciências Naturais e Humanas (CCNH). Universidade Federal do ABC (UFABC). Ministério da Educação (Brasil). Santo André , SP, Brazil
Research place: Universidade Técnica de Lisboa, Portugal  


The aim of this project is to pursuit the study of solutions for charged compact objects in general relativity. The object is assumed to be a ball of charged perfect fluid with spherical symmetry, matched to a exterior Reissner-Nordström geometry. In particular, we explore a class of exact solutions for charged compact objects found some years ago by Guilfoyle (Gen. Relativ. Gravit. 31, 1645 (1999)) in order to identify all kind of physical objects admitted by such a solution. Our main interest is in the extremal limits, as the analog of the Buchdahl limit, which, in the charged case correspond to quasiblack holes. We shall intend to identify the regions of the parameter space where there physically sound solutions. A second task of the present project solve the Tolman-Oppenheimer-Volkoff (TOV) equation numerically for a given class of politropic charged fluid, also seeking form extremal solutions as the ones mentioned above. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications (4)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
ARBANIL, JOSE D. V.; LEMOS, JOSE P. S.; ZANCHIN, VILSON T.. Polytropic spheres with electric charge: Compact stars, the Oppenheimer-Volkoff and Buchdahl limits, and quasiblack holes. Physical Review D, v. 88, n. 8, . (12/08041-5)
RODRIGUES, MANUELA G.; ZANCHIN, VILSON T.. Charged black holes in expanding Einstein-de Sitter universes. Classical and Quantum Gravity, v. 32, n. 11, . (12/08041-5)
LEMOS, JOSE P. S.; ZANCHIN, VILSON T.. Sharp bounds on the radius of relativistic charged spheres: Guilfoyle's stars saturate the Buchdahl-Andreasson bound. Classical and Quantum Gravity, v. 32, n. 13, . (12/08041-5)
ARBANIL, JOSE D. V.; LEMOS, JOSE P. S.; ZANCHIN, VILSON T.. Incompressible relativistic spheres: Electrically charged stars, compactness bounds, and quasiblack hole configurations. Physical Review D, v. 89, n. 10, . (12/08041-5)

Please report errors in scientific publications list by writing to: